Higher order dispersive effects in regularized Boussinesq equation

Oruç G., BORLUK H., Muslu G. M.

WAVE MOTION, vol.68, pp.272-282, 2017 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 68
  • Publication Date: 2017
  • Doi Number: 10.1016/j.wavemoti.2016.10.005
  • Journal Name: WAVE MOTION
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.272-282
  • Istanbul Technical University Affiliated: Yes


In this paper, we consider the higher order Boussinesq (HBq) equation which models the bi-directional propagation of longitudinal waves in various continuous media. The equation contains the higher order effects of frequency dispersion. The present study is devoted to the numerical investigation of the HBq equation. For this aim a numerical scheme combining the Fourier pseudo-spectral method in space and a Runge-Kutta method in time is constructed. The convergence of semi-discrete scheme is proved in an appropriate Sobolev space. To investigate the higher order dispersive effects and nonlinear effects on the solutions of HBq equation, propagation of single solitary wave, head-on collision of solitary waves and blow-up solutions are considered. (C) 2016 Elsevier B.V. All rights reserved.